Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 21, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 25, 2016, 3:44 AM EDT. It took effect at Mar 25, 2016, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:44 AM EDT (07:44 UTC)
- In effect from
- Mar 25, 2016, 6:00 AM EDT
- Expired
- Mar 25, 2016, 5:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
967 WHUS72 KILM 250744 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 344 AM EDT FRI MAR 25 2016 AMZ250-252-251600- /O.NEW.KILM.SC.Y.0021.160325T1000Z-160326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 344 AM EDT FRI MAR 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET...WITH A FEW 7 FOOTERS POSSIBLE ACROSS THE OUTER WATERS OFF CAPE FEAR. DOMINATING PERIODS WILL RANGE FROM 5 TO 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
2 follow-up statements
211 WHUS72 KILM 251453 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1053 AM EDT FRI MAR 25 2016 ...ADVISORY FROM LITTLE RIVER SC NORTHWARD AND EXERCISE CAUTION CONDITIONS SOUTH OF LITTLE RIVER... AMZ250-252-260000- /O.CON.KILM.SC.Y.0021.000000T0000Z-160326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1053 AM EDT FRI MAR 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...SOUTHWEST 10 TO 20 KT. * SEAS...4 TO 7 FEET...HIGHEST OUTER PORTION AND NORTH OF LITTLE RIVER SC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
189 WHUS72 KILM 252130 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 530 PM EDT FRI MAR 25 2016 AMZ250-252-252230- /O.CAN.KILM.SC.Y.0021.000000T0000Z-160326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 530 PM EDT FRI MAR 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SW WINDS OF 10 TO 15 KTS WITH GUSTS UP TO 20 KTS WILL CONTINUE THROUGH THIS EVENING...WITH SEAS OF 4 TO 5 FT. SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT. $$ REK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:40 PM EDT, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 24, 9:40 PM EDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 940 PM EDT THU MAR 24 2016 .SYNOPSIS... UNSETTLED CONDITIONS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THE WEEKEND INTO MONDAY. BY TUESDAY SLIGHTLY COOLER AND DRIER CONDITIONS WILL DEVELOP. A CHANCE OF SHOWERS WILL RETURN BY THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 930 PM THURSDAY...NO CHANGES TO THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FROM THIS AFTERNOON FOLLOWS: SATELLITE-DERIVED PRECIPITABLE H2O SENSORS SHOW A PLUME OF SLIGHTLY ENHANCED/DEEPER MOISTURE STREAMING ALONG THE SE COAST AND SKIRTING THE CAPES OF NORTH CAROLINA. THIS PLUME WILL EDGE CLOSER TO THE COAST OVERNIGHT...ALLOWING FOR A CHANCE OF LOW TOPPED SHOWERS THIS EVENING...PRIOR TO WIDER COVERAGE AREA WIDE FROM WEST TO EAST AS A COLD FRONT NEARS INTO EARLY FRIDAY. QPF THROUGH 12Z/8AM FRIDAY A TENTH OF AN INCH OR LESS...WITH THE FAVORED AREAS ACROSS CAPE FEAR AND WEST OF I-95 LATE. BOUNDARY LAYER INSTABILITY WILL RAMP UP OVER NE SC AND SE NC AFT 6Z/2AM ACCOMPANIED BY DEEP MOISTURE ADVECTION...AND A SLIGHT CHANCE OF THUNDER WAS RETAINED FOR THE OVERNIGHT PERIOD. MILD MINIMUMS IN THE STRENGTHENING WARM SECTOR FLOW WILL REMAIN ELEVATED IN THE 60S WITH MOIST DEWPOINT VALUES CLIMBING TO 59-63 LATE TONIGHT. EXPECTING BRIEF CLEARING THIS EVENING AS DIURNAL CUMULUS DISSOLVE WHICH COULD PROMOTE LATE NIGHT LOW-LEVEL SATURATION...AND GIVEN THE HEIGHTENED BOUNDARY LAYER WINDS...PATCHES OF LOW STRATUS MAY FORM IN THE PRE-DAWN INLAND. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...ACTIVE WEATHER FOR THE SHORT TERM AS A COLD FRONT MOVES ACROSS THE AREA AND THEN STALLS...LEADING TO A VARIETY OF WEATHER CONDITIONS. THE EASTERN CAROLINAS WILL BE FIRMLY IN THE WARM SECTOR FRIDAY MORNING WITH 850MB TEMPS OF 12-13C AHEAD OF A SLOWLY APPROACHING COLD FRONT. S/SW RETURN FLOW AROUND OFFSHORE HIGH PRESSURE MAY TRY TO ADVECT SOME SHOWERS ONTO THE COAST FRIDAY MORNING...AND BASED OFF OBS FROM THIS AFTN FEEL AT LEAST SCHC IS WARRANTED FOR SOME LOW- TOPPED SHOWERS...ESPECIALLY CAPE FEAR NORTH. THIS MAY HAVE SIGNIFICANT IMPACT ON THE PRE-FRONTAL CONVECTIVE POTENTIAL LATER FRIDAY AS THESE EARLY MORNING SHOWERS COULD CREATE ENOUGH CLOUDINESS AND STABILITY TO LIMIT THUNDERSTORMS...BUT THIS SHOULD BE CONFINED NEAR THE COAST. THE FOCUS THEN SHIFTS TOWARDS THE APPROACHING COLD FRONT...AND LIKELY CONVECTION ALONG A PRE-FRONTAL TROUGH DROPPING INTO THE CWA LATE FRIDAY AFTN. GUIDANCE HAS SLOWED THIS FEATURE SO THE ACTUAL FRONT MAY NOT DROP INTO THE CWA UNTIL FRIDAY NIGHT...AND THERE IS LIKELY TO BE A BREAK IN THE CLOUDS BETWEEN THE APPROACHING BOUNDARY AND THE SHOWERS ROTATING IN FROM OFFSHORE. GUIDANCE SUGGESTS ABOUT 600-1000 J/KG OF CAPE DEVELOPING IN THIS WARM/DRY SECTOR...WHICH COMBINED WITH AT LEAST WEAK DIFFLUENCE WITHIN THE RRQ OF AN UPPER LEVEL 110 KT JET WILL PROVIDE IMPETUS FOR STRENGTHENING UPDRAFTS DURING THE AFTN/EVE. SPC HAS PLACED THE AREA IN A MRGL RISK IN THE SWODY2...BUT FORCING LOOKS MARGINAL FOR ANY SEVERE WIND GUSTS. 30-35 KT OF 0-6KM BULK SHEAR AND CONTINUED DRY AIR ABOVE 700MB IN A REGION OF WEAK LAPSE RATES WILL LIMIT UPDRAFT INTENSITY...ESPECIALLY NOTING THAT THE PRIMARY SHORTWAVE IS OPENING AND LIFTING WELL NE OF THE CAROLINAS. WILL NOT RULE OUT AN ISOLATED STRONG WIND GUST...BUT DO NOT ANTICIPATE A WIDESPREAD OR VERY STRONG EVENT. HOWEVER...CONVECTION IS EXPECTED AND WILL RAMP POP TO LOW-LKLY...HIGHEST ACROSS NW ZONES. CONVECTION WILL WANE AFTER DARK...BUT AS FRONT DROPS SOUTHWARD A FEW SHOWERS MAY PERSIST AS SOUNDINGS CONTINUE TO INDICATE MOISTENING. NAM STALLS THIS FRONT FRIDAY NIGHT ACROSS THE CWA...WHILE GFS DROPS IT THROUGH THE CWA BY SATURDAY MORNING. FEEL THE STALLING SOLUTION IS MORE LIKELY DUE TO MID-LEVEL FLOW BECOMING BOUNDARY PARALLEL OR EVEN IMPEDING THE SOUTHERN MOTION OF THE FRONT...AND HAVE SHOWN WINDS EXPECTING THIS SOLUTION WITH SLIGHT FURTHER SOUTHWARD PROGRESSION TO ACCOUNT FOR THE GFS. THIS FRONT WILL THEN REMAIN IN THE VICINITY SATURDAY BEFORE SLOWLY LIFTING BACK NORTH SATURDAY NIGHT AS LOW PRESSURE CONSOLIDATES NEAR THE GULF OF MEXICO. ON SATURDAY...WITH THIS FRONT WAVERING IN THE AREA...ISENTROPIC LIFT INCREASES AT 295K AND 300K...BUT IS FORECAST TO REMAIN WEAK THANKS TO THE WEAK SURFACE WEDGE...SUCH THAT CLOUDS AND SHOWERS ARE POSSIBLE...BUT WITH MINIMAL QPF. TEMPS THIS PERIOD WILL BE HIGHLY VARIABLE...WARMING WELL INTO THE 70S FRIDAY AHEAD OF THE COLD FRONT...BUT THEN FEATURING A WIDE RANGE IN TEMPS SATURDAY...FROM MID 60S NORTH OF THE FRONT TO MID 70S SOUTH...DEPENDING ON THE EXACT STALLING LOCATION. MINS BOTH NIGHTS WILL BE WELL ABOVE NORMAL...A DEGREE OR TWO EITHER SIDE OF 55 BOTH NIGHTS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY...SOMEWHAT OF AN ACTIVE PATTERN FOR THE EXTENDED WITH A COUPLE OF SIGNIFICANT SYSTEMS WITH NICE WEATHER IN BETWEEN. EARLY SUNDAY A DECENT SHORTWAVE AND ATTENDANT FRONT WILL BE LOCATED ACROSS THE MISSISSIPPI VALLEY WHILE THE SURFACE PATTERN ACROSS OUR AREA WILL FEATURE WEAKENING COLD AIR DAMMING. THE FRONT WILL MAKE STEADY PROGRESS TO THE EAST AND CROSS THE AREA MONDAY. WE HAVE MAINTAINED THE CHANCE POPS FOR SUNDAY THROUGH MONDAY WITH A SLIGHT CHANCE OF THUNDER FOR MONDAY. THE HIGHEST CHANCE POPS OCCUR MONDAY. FOR TUESDAY AND WEDNESDAY A LITTLE COOLER AND CERTAINLY DRIER AS A WESTERLY MID LEVEL FLOW DEVELOPS. GUIDANCE STILL SHOWING A BROAD SYSTEM EJECTING FROM THE PREVIOUSLY DEEP SYSTEM IN THE WEST MOVING EAST AND STARTING TO IMPACT THE AREA. WE ARE ADVERTISING LOW CHANCE POPS FOR THURSDAY WITH AN INCREASE IN CLOUD COVER. OVERALL LITTLE CHANGE TO THE INHERITED TEMPERATURE FORECAST WHICH SHOWS WARM CONDITIONS EARLY FOLLOWED BY MORE MODERATE READINGS. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... AS OF 00Z...ANTICIPATE CONDITIONS TO DETERIORATE TO MVFR ON FRIDAY DUE TO LOW CIGS...PATCHY FOG...AND SHOWERS/ISOLATED THUNDERSTORMS. OTHERWISE EXPECT VFR. VFR PREVAILS ACROSS THE AREA THIS EVENING WITH SOUTHERLY WINDS AOB 10 TO 15 KTS AND INTERMITTENT HIGHER GUSTS...AND SCT/BKN MID CLOUDS. ANTICIPATE CONDITIONS TO GRADUALLY DETERIORATE ON FRIDAY TO MVFR DUE TO UNSETTLED WEATHER WITH LOW CIGS...PATCHY FOG AND -SHRA/-TSRA. SOUTHERLY WINDS AOB 15 OVERNIGHT WILL BECOME SOUTHWESTERLY ON FRIDAY...WITH GUSTS AROUND 20 KTS POSSIBLE. EXTENDED OUTLOOK...IFR CIGS POSSIBLE SATURDAY BENEATH HIGH PRESSURE WEDGE WITH AREAS OF -RA. RAIN AND LOW CIGS SUNDAY NIGHT AND MONDAY MORNING...VFR TUESDAY ONWARD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 930 PM THURSDAY...NO CHANGES TO THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FROM THIS AFTERNOON FOLLOWS: HIGH PRESSURE ANCHORED OFFSHORE AND AN APPROACHING COLD FRONT WILL COMPRESS THE LOW-LEVEL HORIZONTAL PRESSURE GRADIENT...INCREASING SOUTHERLY WINDS AND WIND-WAVES OVERNIGHT...AND AN EXERCISE CAUTION HEADLINE HAS BEEN HOISTED TO ACCOUNT FOR 3-5 FOOT SEAS AND S WINDS OF 15-20 KT. BECAUSE OF COOL INSHORE WATER TEMPERATURES...WINDS AND SEAS WILL REMAIN HIGHEST ACROSS THE OUTER HALF OF THE 0-20 NM WATERS...BUT S-SSW WAVE TRAJECTORIES WILL KEEP SEAS ELEVATED AND CHOPPY NEAR SHORE. SHOWERS WILL INCREASE OVER THE WATERS LATE TONIGHT FROM S TO N...AND ISOLATED TSTMS SHOULD BE EXPECTED IN THE MIX CAPABLE OF 35 KT GUSTS. THE SEA SPECTRUM OF 3-5 FOOT SEAS WILL BE DOMINATED BY S WAVES EVERY 6-7 SECONDS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...COASTAL WATERS WILL BE FIRMLY IN THE WARM SECTOR FRIDAY AHEAD OF AN APPROACHING COLD FRONT. THIS LEAVES GUSTY SW WINDS ACROSS THE AREA...WITH SPEEDS REACHING 15-20 KTS ALONG WITH HIGHEST GUSTS. THESE WINDS WILL PERSIST THROUGH FRIDAY AND INTO FRIDAY NIGHT...BEFORE THE FRONT DROPS SLOWLY SOUTH INTO SATURDAY MORNING. THIS FRONTAL PASSAGE WILL BE ACCOMPANIED BY A WIND SHIFT TO THE N/NE...ALONG WITH A BRIEF SURGE SATURDAY MORNING BEFORE WINDS BECOME MUCH LIGHTER AS THE GRADIENT BECOMES DIFFUSE THANKS TO THE FRONT STALLING IN THE VICINITY. WINDS SATURDAY WILL VARY BETWEEN NE AND SE...BECOMING NE LATE...WITH SPEEDS LESS THAN 10 KTS. THE PROLONGED SOUTHERLY WINDS WILL DRIVE SEAS TO 3-5 FT FRIDAY...WITH SOME 6 FTERS POSSIBLE...AND AN SCA MAY BE REQUIRED...BUT CONFIDENCE IS TOO LOW ATTM TO ISSUE AN MWW...SO HAVE OPTED TO EXTEND A SCEC THROUGH FRIDAY. SEAS WILL FALL QUICKLY WITH THE FRONTAL PASSAGE...BECOMING 3-4 FT LATE FRIDAY NIGHT INTO SATURDAY...AND THEN 2-3 FT LATE. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY...LIGHT WIND FIELDS FOR SUNDAY AS THE PATTERN TRANSITIONS FROM A WEDGE SCENARIO TO A SOUTHWEST FLOW AHEAD OF A FRONT THAT SHOULD CROSS THE WATERS LATE MONDAY. OVERALL EXPECT AN EAST SOUTHEAST FLOW OF TEN KNOTS OR LESS. BY MONDAY A DECENT SOUTHWEST FLOW OF 10-15 KNOTS DEVELOPS. SPEEDS WILL PROBABLY HOVER TOWARD THE HIGHER END OF THE RANGE. A NORTH NORTHWEST FLOW WILL PREVAIL IN THE WAKE OF THE FRONT TUESDAY. SEAS SHOULD BE 2-4 FEET WITH 3-5 FEET FOR SEVERAL HOURS MONDAY AFTERNOON/EVENING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC/REK SHORT TERM...JDW LONG TERM...SHK AVIATION...SGL MARINE...MJC/REK/JDW/SHK
Hazardous weather outlook, Mar 24, 3:46 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 346 PM EDT THU MAR 24 2016 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-252000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 346 PM EDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS COULD BRING GUSTY WINDS TO 40 MPH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-252000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 346 PM EDT THU MAR 24 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. FOR MONDAY INTO EARLY TUESDAY...POSSIBLE SMALL CRAFT ADVISORY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.